Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 26, 2009, 10:02 PM CST for Little River County, Sevier County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 10:02 PM CST (04:02 UTC)
- Expired
- Feb 26, 2009, 10:30 PM CST
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 6:12 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 8:45 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 26, 8:45 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 845 PM CST THU FEB 26 2009 .DISCUSSION... LATEST SFC ANALYSIS SHOWS COLD FRONT MOVING SOUTH INTO OK...NEARING A DRYLINE EXTENDING FROM KFSM-KLUD-KJCT. AHEAD OF THESE FEATURES...40KT LLJ HAS KICKED IN...AS PER KSHV VWP. CONVECTION IS ALREADY FORMING ALONG THE DRYLINE...W/LARGE HAIL BEING THE MAIN RESULT SO FAR. 00Z KSHV RAOB ANALYSIS SHOWS VERY STEEP MID-LEVEL LRS...AND DEEP-LAYER SHEAR FAVORABLE FOR HAIL. HOWEVER...STORMS ARE STRUGGLING INTO A VERY CAPPED AMS...SO WE/LL LEAVE MENTION OF SEVERE OUT OF THE GRIDS. WE/LL DO A QUICK UPDATE TO TWEAK GRIDS TO MESH W/CURRENT OBS...AND MAYBE INCREASE POPS A BIT UP NORTH. UPDATES OUT SHORTLY. && .AVIATION... MOST CIGS BETWEEN 4 AND 5 KFT WITH SKC ABOVE. SFC WINDS SOUTH TO SOUTHEAST AROUND 10 KTS. EXPECT MVFR CIGS TO PERSIST THROUGH 27/16Z...AS SOUTHERLY LOW LEVEL WINDS CONTINUE TO BRING MOISTURE NORTHWARD FROM THE GULF. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY RESTRICT VSBYS AND LOWER CIGS NORTHERN AREAS...AND AFTER 12Z AREA WIDE. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 72 49 57 33 / 20 50 40 10 0 MLU 63 71 48 55 32 / 20 60 60 20 0 DEQ 58 63 43 54 22 / 50 50 40 10 0 TXK 61 65 44 55 30 / 50 50 40 10 0 ELD 60 66 46 55 29 / 50 60 60 20 0 TYR 62 72 47 59 29 / 0 30 30 10 0 GGG 62 72 48 60 28 / 20 30 30 10 0 LFK 63 78 51 60 32 / 0 20 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 44/44
Hazardous weather outlook, Feb 26, 12:03 PM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CST THU FEB 26 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1203 PM CST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS THE FOUR STATE REGION ON FRIDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS FRIDAY...FOR THE EAST HALF OF THE FOUR STATE AREA INCLUDING SOUTH ARKANSAS AND NORTH LOUISIANA...WITH THE MAIN THREAT BEING LARGE HAIL. THE MOST FAVORABLE TIME FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE DURING THE LATE AFTERNOON TO EVENING HOURS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. HOWEVER ON FRIDAY...THERE IS A SLIM POSSIBILITY THAT SPOTTERS WILL BE ACTIVATED IN SOUTH ARKANSAS AND NORTH LOUISIANA. 03
In the hours before
Special weather statement, Feb 26, 8:28 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CST THU FEB 26 2009
OKZ077-270315-
MCCURTAIN-
828 PM CST THU FEB 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 915 PM CST...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW AND IDABEL...
AT 825 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
OCTAVIA TO OLETA...OR ALONG A LINE EXTENDING FROM 24 MILES WEST OF
MENA TO 16 MILES NORTHEAST OF HUGO...MOVING EAST AT 54 MPH.
HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. IF
THESE STORMS INTENSIFY...SEVERE THUNDERSTORM WARNINGS MAY BE
REQUIRED.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
BUTTSLocal storm report, Feb 26, 9:49 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL HOCHATOWN 34.20N 94.67W
02/26/2009 M1.75 INCH MCCURTAIN OK EMERGENCY MNGR
&&
ASTEVENSLocal storm report, Feb 26, 9:53 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 8 SW HOCHATOWN 34.12N 94.77W
02/26/2009 M1.75 INCH MCCURTAIN OK EMERGENCY MNGR
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:08 PM CST | Severe Thunderstorm Warning | SHV | Red River | 52 min |
| Feb 26, 9:55 PM CST | Severe Thunderstorm Warning | SHV | Red River | 35 min |
| Feb 26, 10:40 PM CST | Severe Thunderstorm Warning | SHV | Red River | 50 min |
| Feb 26, 9:47 PM CST | Severe Thunderstorm Warning | SHV | Howard, Sevier | 43 min |
| Feb 26, 10:12 PM CST | Severe Thunderstorm Warning | SHV | Howard | 33 min |
| Feb 26, 10:42 PM CST | Severe Thunderstorm Warning | SHV | Howard | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.